Florida, 2006Heavy Rain in Florida, May 16, 2006
May 16, 2006 · NWS MFL · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 16, 4:22 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, May 16, 4:22 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
522 AM EDT TUE MAY 16 2006
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE AS WELL...
.DISCUSSION...WATER VAPOR IMAGERY SHOWS A LARGE TROUGH OVER THE
EASTERN STATES...WITH A POTENT SHORTWAVE NOW DIGGING INTO THE
WESTERN GULF OF MEXICO. THIS SHORTWAVE WILL ROTATE EAST TOWARDS
THE FLORIDA PENINSULA THROUGH TONIGHT. AS IT DOES SO...THE LOCAL
AREA WILL REMAIN IN AN AREA OF STRONG UPPER LEVEL DIVERGENCE.
COLD FRONTAL BOUNDARY IS IN PLACE ACROSS CENTRAL FLORIDA. THIS
FRONT IS FORECAST TO SAG SOUTH INTO THE AREA BY TONIGHT...ACTING AS AN
ADDITIONAL FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. ONE
COMPLEX OF STORMS TRACKED ACROSS SOUTH FLORIDA THIS MORNING...AND
SATELLITE IMAGERY SHOWS ADDITIONAL CONVECTION DEVELOPING UPSTREAM
OVER THE GULF OF MEXICO. DEEP TROPICAL MOISTURE WILL REMAIN IN
PLACE THROUGH LATE TONIGHT...WITH PRECIPITABLE WATER NEAR 2
INCHES. THUS...GIVEN THE TROPICAL AIRMASS IN PLACE ALONG WITH THE
VERY HEALTHY UPPER DYNAMICS...AM EXPECTING ROUNDS OF THUNDERSTORMS
TO CONTINUE TO AFFECT THE AREA THROUGH EARLY WEDNESDAY MORNING...UNTIL
THE COLD FRONT CLEARS THE AREA. THERE WILL CONTINUE TO BE THE POSSIBILITY
FOR ISOLATED SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY
RAINFALL.
WEATHER CONDITIONS WILL IMPROVE THROUGHOUT THE DAY WEDNESDAY...AS
THE FRONT EXITS THE AREA. THEN MUCH DRIER AIR WILL SETTLE INTO
SOUTH FLORIDA FOR THE LATTER PART OF THE WEEK. MOISTURE WILL BEGIN
TO MAKE A RETURN SUNDAY INTO THE EARLY PART OF NEXT WEEK...BRINGING
BACK THE POSSIBILITY FOR THUNDERSTORMS.
&&
.MARINE...WINDS WILL PREVAIL OUT OF THE SW TODAY THEN WILL BECOME
NW THEN NORTH BEHIND THE COLD FRONT WEDNESDAY INTO THURSDAY. THIS
WILL ALLOW GULF STREAM SEAS TO BUILD TO AROUND 6 FEET THEN.
OTHERWISE...MAIN CONCERN TO MARINERS WILL BE THUNDERSTORMS THROUGH
EARLY WEDNESDAY.
&&
.FIRE WEATHER...NO CONCERNS. MORE BENEFICIAL RAINFALL IS EXPECTED
THROUGH TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 82 66 84 65 / 95 80 40 10
FORT LAUDERDALE 83 69 83 66 / 95 90 50 10
MIAMI 84 71 84 66 / 95 90 50 10
NAPLES 81 69 81 68 / 95 80 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DG
Hazardous weather outlook, May 16, 4:31 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
531 AM EDT TUE MAY 16 2006
FLZ063-066>075-170915-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
511 AM EDT TUE MAY 16 2006
...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA AGAIN TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA
THIS EVENING. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS
UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE AHEAD AND
ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR
NUMEROUS THUNDERSTORMS ACROSS THE AREA. A FEW OF THESE STORMS
COULD BE SEVERE.
TORNADOES: THE ENVIRONMENT IS ALSO FAVORABLE FOR PRODUCING
ISOLATED TORNADOES.
WATERSPOUTS: THE STRONGEST STORMS AS THEY MOVE ACROSS THE MARINE
AREAS, INCLUDING THE GULF COASTAL WATERS, LAKE OKEECHOBEE, AND THE
ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING DANGEROUS
WATERSPOUTS.
WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH.
HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
THE SIZE OF PENNIES.
FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS
POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, May 16, 1:13 AM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 AM EDT TUE MAY 16 2006
FLZ063-066>075-160715-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN
COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH
WESTERN-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
213 AM EDT TUE MAY 16 2006
AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER GLADES, HENDRY, COLLIER AND MONROE
COUNTIES MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL SPREAD EAST
OVER PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES BY 3 AM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
GARCIA
Local storm report, May 16, 2:36 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
336 AM EDT TUE MAY 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST POMPANO BEACH 26.23N 80.12W
05/16/2006 E60 MPH BROWARD FL PUBLIC
&&
BRABNDERSpecial weather statement, May 16, 2:48 AM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 AM EDT TUE MAY 16 2006
AMZ610-FLZ063-066-161000-
LAKE OKEECHOBEE-GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
348 AM EDT TUE MAY 16 2006
...TORNADO WATCH CANCELLED...
THE THREAT FOR TORNADIC DEVELOPMENT ACROSS GLADES AND HENDRY
COUNTIES INCLUDING LAKE OKEECHOBEE HAS ENDED. THE THUNDERSTORMS
THAT WERE AFFECTING THE REGION EARLIER TONIGHT HAVE NOW MOVED TO
THE SOUTHEAST AND THUS THE TORNADO THREAT IS OVER.
HOWEVER...ANOTHER CLUSTER OF THUNDERSTORMS WAS LOCATED OVER THE
CENTRAL GULF OF MEXICO AND WILL BE AFFECTING THE AREA ON TUESDAY
MORNING. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
SEVERE WEATHER MAINLY IN THE FORM OF STRONG DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF NICKELS.
Local storm report, May 16, 6:55 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
755 AM EDT TUE MAY 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM MARINE TSTM WIND 8 SSE KEY BISCAYNE 25.59N 80.10W
05/16/2006 M77.00 MPH AMZ651 FL C-MAN STATION
WIND MEASURED AT FOWEY ROCKS C-MAN STATION
&&
TWHeavy Rain, Miami-Dade
- When
- May 16, 7:00 AM EST
- Where
- Miami-Dade County, Hialeah
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Public measured 24-hour rain total of 7.61 inches at 5740 E 4 Ave in Hialeah.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, May 16, 2006$1.0 million · 1 event
- Damaging Winds in Michigan, May 16, 20061 injured · $18,000 · 52 kt wind · 3 events
- Debris Flow in American Samoa, May 16, 2006$20,000 · 1 event
- Flooding in Washington, May 16 to 19, 20062 events
- Marine Thunderstorm Winds in Lake Huron, May 16, 20062 events
- Damaging Wind in Florida, May 16, 200660 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, May 16, 200667 kt wind · 1 event
- Hail in Florida, May 16, 20061 in hail · 1 event
- Hail in Florida, May 16, 20060.88 in hail · 1 event
- Hail in Florida, May 16, 20060.88 in hail · 1 event
- Flood in Idaho, May 16 to 31, 20061 event
- Hail in Iowa, May 16, 2006$6,000 · 0.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502628.